Idaho, 2006

Flash Flood in Idaho, July 26, 2006

July 26, 2006 · NWS PIH · 1 event in 1 county or zone

0 in a half hour caused extensive street flooding and flooding of large business parking lots in teh city of Blackfoot.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Rainfall amounts of between 1.5 and 2.0 in a half hour caused extensive street flooding and flooding of large business parking lots in teh city of Blackfoot.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 26, 2:12 PM MST, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 26, 2:12 PM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT WED JUL 26 2006

.DISCUSSION...VIGOROUS LITTLE SHORT WAVE MOVING SOUTHEAST THROUGH
FORECAST AREA THIS AFTERNOON. ISOLATED THUNDERSTORMS HAVE
DEVELOPED ALONG THE LEADING EDGE FROM SODA SPRINGS TO MALAD AND
ALONG A SURFACE TROUGH BETWEEN BLACKFOOT AND ATOMIC CITY. SPOTTER
REPORTS SO FAR LIMITED TO MODEST WIND GUSTS AROUND 35 MPH...SMALL
HAIL AND BRIEF RAIN. STORMS ARE MOVING SOUTHEAST AT 15 TO 20 MPH.
SURFACE TROUGH THROUGH BLACKFOOT AREA ALSO APPEARS TO BE SLOWLY
DROPPING SOUTHWARD AND COULD REACH THE POCATELLO AREA. THE SPEED
OF THE UPPER LEVEL SHORT WAVE WOULD HAVE THUNDERSTORMS EITHER
ENDING OR MOVING OUT OF STATE VERY QUICKLY THIS EVENING. WATER
VAPOR IMAGERY INDICATES DRIER AIR WORKING IN FROM THE WEST THIS
EVENING. TREND CONTINUES THURSDAY AND FRIDAY WITH AIRMASS BECOMING
STABLE UNDER HIGH PRESSURE RIDGE UNTIL THE NEXT LOW PRESSURE
TROUGH ADVANCES INTO THE PACIFIC NORTHWEST SATURDAY. THE ADVANCE
OF THIS TROUGH STARTS A THREE DAY PERIOD WITH MONSOON MOISTURE
ADVANCING AROUND THE UPSTREAM SIDE OF THE WESTERN RIDGE AND
THUNDERSTORMS POTENTIAL EACH DAY DIAGONALLY ACROSS FORECAST AREA.
HAVE SHAPED FORECAST ALONG THIS TREND. GFS MODEL HOWEVER SEEMS TO
BE PROGRESSIVELY QUICKER WITH ADVANCE OF THE PACIFIC NORTHWEST
TROUGH. A FRONTAL SYSTEM COULD DEVELOP AROUND SATURDAY AND ENHANCE
SURFACE WINDS AND PERHAPS FIRE DANGER AS WELL. RS

.AVIATION...ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH AND
EAST OF A SPENCER TO ARCO LINE. THUNDERSTORMS SHOULD DIMINISH BY 02Z
THIS EVENING AND THEN WIDESPREAD VFR CONDITIONS EXPECTED
OVERNIGHT AS HIGH PRESSURE RIDGING MOVES IN FROM THE WEST. WINTHER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&

99/99
Hazardous weather outlook, Jul 26, 4:36 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
536 AM MDT WED JUL 26 2006

IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
536 AM MDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY...MAINLY
IN THE EASTERN HIGHLANDS ALONG THE WYOMING BORDER. SMALL HAIL AND
GUSTY WINDS TO 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jul 26, 2:46 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
346 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HEAVY RAIN       3 N ROCKFORD            43.22N 112.55W
07/26/2006  M0.86 INCH       BINGHAM            ID   TRAINED SPOTTER

            SPOTTER MEASURED .86 INCH RAIN IN 20 MINUTES ASSOCIATED
            WITH A THUNDERSTORM. HAIL TO ONE HALF INCH WAS ALSO
            REPORTED.

&&

RSURVICK

The radar

The Pocatello radar (KSFX), 26 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bingham

When
July 26, 4:15 PM MST to 4:40 PM MST
Where
Bingham County, Blackfoot
Reported by
LAW ENFORCEMENT
Coordinates
43.217, -112.398 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523141.